MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the writer was cleaning and doing the prep for the patient prior to hooking him up to the machine.Patient was currently on a catheter always running reverse during his run, ports were aspirated.They flushed both ports and did push and pull motion to see if the lumens were sluggish or were good.The writer noticed that there were two small holes located on the venouslumen/extension tube where the lumen was clamped (middle part of the tube) and due to the occurrence unable to start the treatment.There was no reported leak only holes were visually observed.It was mentioned that flushing was not the issue.The issue was noticed during the pre-hemodialysis line assessment, there were two holes.Tego was utilized and there was no luer adapter issue.Chlorhexidine 2% with 70% alcohol was the cleaning agent used on the device.There were no other products utilized with the device.The clamps were moved after each treatment.Line needed to be exchanged for a new device.A new catheter was inserted to resolve the issue (the new catheter did not have holes in it).Treatment was not completed.The patient was potential for infection, embolism or blood loss but the event did not lead to infections/complication.There was no blood loss and blood transfusion was not needed.There was no intervention/medical treatment required as the result of the event.No harm was reported.There was no reported patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the writer was cleaning and doing the prep for the patient prior to hooking him up to the machine.Patient was currently on a catheter always running reverse during his run, ports were aspirated.They flushed both ports and did push and pull motion to see if the lumens were sluggish or were good.The writer noticed that there were 2 small holes located on the venouslumen/extension tube where the lumen was clamped (middle part of the tube) and due to the occurrence unable to start the treatment.It was also reported that a leak was found from the two holes in the device when she attempted to flush the device.It was mentioned that flushing was not the issue.The issue was noticed during the pre-hemodialysis line assessment, there were 2 holes.Tego was utilized and there was no luer adapter issue.Chlorhexidine 2% w/ 70% alcohol was the cleaning agent used on the device.There were no other products utilized with the device.The clamps were moved after each treatment.Line needed to be exchanged for a new device.A new catheter was inserted to resolve the issue (the new catheter did not have holes in it).The treatment was not completed because the line needed to be replaced prior to safe treatment taking place.The patient was booked for an urgent line exchange.The nursing team and physician did not believe they could safely administer hemodialysis when blood access had a hole in it.Once the line exchange was completed, they were able to treat the patient.That was the next day.The patient was potential for infection, embolism or blood loss but the event did not lead to infections/complication.There was no blood loss and blood transfusion was not needed.There was no intervention/medical treatment required as the result of the event.No harm was reported.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the writer was cleaning and doing the preparation for pre-hemodialysis line assessment of the patient prior to hooking up to the machine.The ports were aspirated, and the patient¿s catheter was always running in reverse during the assessment.Both ports were flushed and did push and pull motion to see if the lumens were sluggish or were good.It was also reported that a leak was found from the two holes in the device when flushing of the device was performed.It was mentioned that flushing was not the issue.The writer noticed that there were 2 small holes located on the venous lumen/extension tube where the lumen was clamped (middle part of the tube) and due to the occurrence, the treatment was unable to start.Tego was utilized and there was no luer adapter issue.Chlorhexidine 2% w/ 70% alcohol was the cleaning agent used on the device.There were no other products utilized with the device.The clamps were moved after each treatment.The treatment was not completed because the lines were needed to be replaced prior to safe treatment taking place.The nursing team and physician did not believe they could safely administer the hemodialysis when blood access had a hole in it.The lines were needed to be exchanged for a new device.The patient was booked for an urgent line exchange and a new catheter was inserted to resolve the issue (the new catheter did not have holes in it).Once the line exchange was completed, they were able to treat the patient on the next day.There was a potential infection, embolism and blood loss for the patient, but the event did not lead to infections/complication.There was no blood loss and blood transfusion was not needed.There was no intervention/medical treatment required as the result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16380623
Report Number3009211636-2023-00058
Device Sequence Number6279209
Product Code MSD
UDI-Device Identifier10884521157774
UDI-Public10884521157774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number2133700190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer02/16/2023
05/22/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date03/03/2023
05/24/2023
Date Device Manufactured02/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown